Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 76, NWS Melbourne, FL

December 27, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Dec 27, 2010, 4:54 AM EST for 6 counties in Florida. It took effect at Dec 28, 2010, 10:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2010, 4:54 AM EST (09:54 UTC)
In effect from
Dec 28, 2010, 10:00 AM EST
Expired
Dec 28, 2010, 7:00 PM EST
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 9.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

492 
WWUS82 KMLB 270954
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
454 AM EST MON DEC 27 2010

FLZ041-044>047-053-054-058-141-144-147-272300-
/O.UPG.KMLB.FW.A.0063.101228T1500Z-101229T0000Z/
/O.NEW.KMLB.FW.W.0076.101228T1500Z-101229T0000Z/
/O.CON.KMLB.FW.W.0075.101227T1700Z-101227T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
454 AM EST MON DEC 27 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING.

IN ADDITION...THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM
EST TUESDAY.

SEVERAL HOURS OF LOW RELATIVE HUMIDITIES ARE EXPECTED INTO THIS
AFTERNOON WITH MINIMUM RH VALUES IN THE MID TO UPPER 20S DUE TO A
VERY DRY AIR MASS. ALSO...NORTHWEST WINDS NEAR 15 MPH AND GUSTY
WILL MAKE FOR DANGEROUS FIRE WEATHER CONDITIONS.

WINDS WILL WEAKEN INTO TUESDAY...BUT LONG DURATIONS OF LOW
RELATIVE HUMIDITY ARE EXPECTED AGAIN INTO THE AFTERNOON.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ059-064-272300-
/O.CON.KMLB.FW.W.0075.101227T1700Z-101227T2300Z/
/O.CON.KMLB.FW.A.0063.101228T1500Z-101229T0000Z/
ST. LUCIE-MARTIN-
454 AM EST MON DEC 27 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING. 

SEVERAL HOURS OF LOW RELATIVE HUMIDITIES ARE EXPECTED INTO THIS
AFTERNOON WITH MINIMUM RH VALUES IN THE MID TO UPPER 20S DUE TO A
VERY DRY AIR MASS. ALSO...NORTHWEST WINDS NEAR 15 MPH AND GUSTY
WILL MAKE FOR DANGEROUS FIRE WEATHER CONDITIONS.

WINDS WILL WEAKEN INTO TUESDAY...BUT LONG DURATIONS OF LOW
RELATIVE HUMIDITY MAY BE POSSIBLE AGAIN INTO THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$
3 follow-up statements
850 
WWUS82 KMLB 271928
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
228 PM EST MON DEC 27 2010

FLZ059-064-280000-
/O.UPG.KMLB.FW.A.0063.101228T1500Z-101229T0000Z/
/O.EXA.KMLB.FW.W.0076.101228T1500Z-101229T0000Z/
/O.CON.KMLB.FW.W.0075.000000T0000Z-101227T2300Z/
ST. LUCIE-MARTIN-
228 PM EST MON DEC 27 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

CRITICALLY LOW RELATIVE HUMIDITIES WILL CONTINUE THIS AFTERNOON
IN COMBINATION WITH NORTHWEST WINDS NEAR 15 MPH AND GUSTY LEADING
TO DANGEROUS FIRE WEATHER CONDITIONS.

WINDS WILL WEAKEN INTO TUESDAY...BUT LONG DURATIONS OF LOW
RELATIVE HUMIDITY ARE EXPECTED AGAIN INTO THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ041-044>047-053-054-058-141-144-147-280000-
/O.NEW.KMLB.FW.A.0064.101229T1600Z-101229T2300Z/
/O.CON.KMLB.FW.W.0075.000000T0000Z-101227T2300Z/
/O.CON.KMLB.FW.W.0076.101228T1500Z-101229T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
228 PM EST MON DEC 27 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM EST
TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
6 PM EST THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM
10 AM TO 7 PM EST TUESDAY. 

IN ADDITION...THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM
EST TUESDAY.

CRITICALLY LOW RELATIVE HUMIDITIES WILL CONTINUE THIS AFTERNOON
IN COMBINATION WITH NORTHWEST WINDS NEAR 15 MPH AND GUSTY LEADING
TO DANGEROUS FIRE WEATHER CONDITIONS.

THE VERY DRY AIRMASS WILL REMAIN IN PLACE THROUGH MID
WEEK...BRINGING LONG DURATION OF LOW RELATIVE HUMIDITY AGAIN ON
TUESDAY AND POSSIBLY ON WEDNESDAY. NORTHWEST WINDS WILL WEAKEN
LATE TONIGHT AND REMAIN LIGHT THROUGH WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$
321 
WWUS82 KMLB 281105
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
605 AM EST TUE DEC 28 2010

FLZ041-044>047-053-054-058-141-144-147-282300-
/O.CON.KMLB.FW.W.0076.101228T1500Z-101229T0000Z/
/O.CON.KMLB.FW.A.0064.101229T1600Z-101229T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
605 AM EST TUE DEC 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. 

IN ADDITION...THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM
EST TUESDAY.

CRITICALLY LOW RELATIVE HUMIDITIES WILL OCCUR LATE MORNING THROUGH
THIS AFTERNOON...LEADING TO DANGEROUS FIRE WEATHER CONDITIONS.

THE VERY DRY AIRMASS WILL REMAIN IN PLACE THROUGH MID WEEK...
BRINGING LONG DURATION OF LOW RELATIVE HUMIDITY AGAIN ON 
WEDNESDAY. NORTHWEST WINDS HAVE WEAKENED AND WILL REMAIN LIGHT
THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ059-064-282300-
/O.CON.KMLB.FW.W.0076.101228T1500Z-101229T0000Z/
ST. LUCIE-MARTIN-
605 AM EST TUE DEC 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING. 

CRITICALLY LOW RELATIVE HUMIDITIES WILL OCCUR LATE MORNING THROUGH
THIS AFTERNOON...LEADING TO DANGEROUS FIRE WEATHER CONDITIONS.

THE VERY DRY AIRMASS WILL REMAIN IN PLACE THROUGH MID WEEK...
BRINGING LONG DURATION OF LOW RELATIVE HUMIDITY AGAIN ON WEDNESDAY.
NORTHWEST WINDS HAVE WEAKENED AND WILL REMAIN LIGHT THROUGH
WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$
100 
WWUS82 KMLB 281952
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
252 PM EST TUE DEC 28 2010

FLZ047-054-290000-
/O.CAN.KMLB.FW.A.0064.101229T1600Z-101229T2300Z/
/O.CON.KMLB.FW.W.0076.000000T0000Z-101229T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-
252 PM EST TUE DEC 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...FIRE WEATHER WATCH IS CANCELLED...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.
THE FIRE WEATHER WATCH FOR WEDNESDAY HAS BEEN CANCELLED. 

THE VERY DRY AIRMASS IN PLACE ACROSS THE AREA WILL BRING SEVERAL
MORE HOURS OF LOW RELATIVE HUMIDITES ACROSS THE AREA THIS
AFTERNOON. LIGHT ONSHORE FLOW HAS DEVELOPED ALONG THE COAST AND
WILL CONTINUE THROUGH SUNSET.

ONSHORE FLOW WILL CONTINUE TOMORROW AFTERNOON LIMITING THE
DURATION OF CRITICALLY LOW RELATIVE HUMIDITY VALUES ACROSS THE
AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ041-044>046-053-058-141-144-147-290000-
/O.UPG.KMLB.FW.A.0064.101229T1600Z-101229T2300Z/
/O.NEW.KMLB.FW.W.0077.101229T1600Z-101229T2300Z/
/O.CON.KMLB.FW.W.0076.000000T0000Z-101229T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
252 PM EST TUE DEC 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

THE VERY DRY AIRMASS IN PLACE ACROSS THE AREA WILL BRING SEVERAL
MORE HOURS OF LOW RELATIVE HUMIDITES ACROSS THE AREA THIS
AFTERNOON. LONG DURATION OF LOW RELATIVE HUMIDITY WILL OCCUR AGAIN
ON WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ059-064-290000-
/O.CON.KMLB.FW.W.0076.000000T0000Z-101229T0000Z/
ST. LUCIE-MARTIN-
252 PM EST TUE DEC 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

THE VERY DRY AIRMASS IN PLACE ACROSS THE AREA WILL BRING SEVERAL
MORE HOURS OF LOW RELATIVE HUMIDITES ACROSS THE AREA THIS
AFTERNOON. LIGHT ONSHORE FLOW HAS DEVELOPED ALONG THE COAST AND
WILL CONTINUE THROUGH SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Dec 27, 3:32 AM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Dec 27, 3:32 AM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
332 AM EST MON DEC 27 2010

...COLD CONTINUES WITH MORE FREEZING TEMPS TUES-WED MORNINGS...

.DISCUSSION...

TODAY...CONTINUED CAA OVER THE AREA TODAY WITH A BREEZY AND CHILLY
DAY DESPITE PLENTY OF SUNSHINE. TRAJECTORY OF WRAP AROUND MARINE
STRATOCU MAINLY REMAINING S-W OF EC FL. PGRAD WILL SLACKEN SOME BY
LATE IN THE DAY AS STORM SYSTEM LIFTS FARTHER AWAY TOWARD THE
CANADIAN MARITIMES. TEMPERATURES WILL STRUGGLE TO CLIMB...AND ONLY
REACH TO AROUND 50 NORTH...AND LOW/MID 50S OVER THE REMAINDER OF EC
FL. THIS MAY SET SOME RECORDS FOR THE COOLEST MAXES FOR THE DATE.
BRISK WINDS EARLY THIS MORNING WITH WIND CHILLS IN THE 20S PRESENTLY
MAY EVEN DROP INTO THE TEENS SOME AREAS NEAR SUNRISE AND WILL REMAIN
BELOW FREEZING FOR SEVERAL HOURS PAST SUNRISE.

TONIGHT...CONTINUED DECLINE IN PRGRAD/WINDS OVERNIGHT WITH WNW WINDS
DECREASING TO 5 MPH OR LESS. FREEZING TEMPS ARE EXPECTED FOR A
LONGER DURATION VERSUS THIS MORNING...WITH MANY AREAS REACHING TO
FREEZING AROUND MIDNIGHT OR SHORTLY THEREAFTER. OVERNIGHT MINS
FALLING INTO THE UPPER 20S FOR MUCH OF EC FL...WITH A FEW RURAL
INTERIOR SECTIONS DROPPING INTO MID 20S AND WARMER BARRIER ISLANDS
NR 30/LWR 30S NORTH AND LOW/MID 30S TREASURE COAST. WILL UPGRADE
FREEZE WATCH TO FREEZE WARNING FOR ALL EC FL COUNTIES WITH EARLY
MORNING PACKAGE. WILL MENTION IN HWO/NPW THAT SHELTERED RURAL
INTERIOR MAY REACH HARD FREEZE CRITERIA BUT NOT EXTENSIVE ENOUGH IN
SPATIAL/TEMPORAL EXTENT TO GO WITH ANY HARD FREEZE WARNINGS ATTM.
ADDED IN A PATCHY FROST MENTION SINCE EVENT LAST WEEK THAT WAS EVEN
DRIER MANAGED TO PRODUCE PATCHY FROST BUT THE DRY CONDITIONS AND
BL FLOW REMAINING UP SHOULD KEEP THE FROST FROM BECOMING WIDESPREAD.

TUES-WED...HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL
BUILD INTO THE GULF OF MEXICO AND OVER FLORIDA INTO MIDWEEK. THIS
WILL ALLOW FOR LIGHTER NORTHERLY WINDS TUES BECOMING MORE EASTERLY
INTO WED. WELL BELOW NORMAL TEMPERATURES WILL CONTINUE TUES/TUES
NIGHT WITH HIGHS IN THE UPPER 50S/LOW 60S AND LOWS EXPECTED TO REACH
NEAR TO JUST BELOW FREEZING IN MOST SPOTS FOR THE THIRD NIGHT IN A
ROW. HOWEVER DURATION OF FREEZING TEMPS MAY BE OF SHORT DURATION SO
WILL HOLD OFF ON ISSUING A FREEZE WATCH AT THIS TIME. STILL...ONE
MAY BE NEEDED FOR PORTIONS IF NOT ALL OF EAST CENTRAL FLORIDA WITH
LATER FORECAST UPDATES.

TEMPS WILL BEGIN A SLOW INCREASE BY WED WITH HIGHS STILL BELOW
NORMAL BUT NOT AS EXTREME WITH VALUES IN THE MID/UPPER 60S. LOWS
WILL ALSO BE SLIGHTLY HIGHER WITH VALUES IN THE 40S.

THURS-SUN...HIGH PRESSURE NEAR THE MID ATLANTIC COAST WILL KEEP A
EAST/SOUTHEAST FLOW OVER FLORIDA FROM LATE WEEK INTO THE WEEKEND.
THIS WILL CONTINUE A WARMUP THROUGH THE PERIOD WITH TEMPS FINALLY
REACHING NEAR TO EVEN SLIGHTLY ABOVE NORMAL. HIGHS WILL GENERALLY BE
IN THE 70S WITH LOWS IN THE 50S. A COLD FRONT LOOKS TO REACH FLORIDA
BY LATE WEEKEND BUT BOTH THE GFS/ECMWF SLOW THE BOUNDARY DOWN AND
FRONTAL PASSAGE...IF ANY...LOOKS TO HOLD OFF UNTIL EARLY NEXT WEEK.
EVEN IF FRONT REACHES THE AREA IT LOOKS FAIRLY WEAK AT THIS POINT
WITH NO MAJOR COOL DOWNS/PRECIP EXPECTED.

&&

.AVIATION...VFR. WNW SFC WINDS OCNL ~G18-22KT THROUGH 27/21Z.

&&

.MARINE...A GRADUAL DECLINE IN WINDS AS THE DAY PROGRESSES WITH
STORM SYSTEM LIFTING FARTHER NE ALLOWING PGRAD TO SLACKEN. GALE
WARNING WILL CONTINUE THROUGH LATE MORNING THEN IS REPLACED WITH A
SCA THROUGH LATE AFTN FOR ALL WATERS...AND THROUGH LATE NIGHT FOR
THE OFFSHORE WATERS.

TUES-FRI...HIGH PRESSURE BUILDS TOWARD THE AREA INTO MIDWEEK AND
LIFTS NORTH AND EAST BY WEEKS END. THIS WILL ALLOW FOR LIGHTER N/NW
FLOW TUES BECOMING MORE EASTERLY THROUGH THE REST OF THE WORK WEEK.
WIND SPEEDS WILL REMAIN AT OR BELOW 15 KTS WITH SEAS INITIALLY UP TO
6 FT TUES AND GRADUALLY DECLINING TO AROUND 4 FT OR LESS BY THURS.

&&

.FIRE WEATHER...RED FLAG WARNING IN EFFECT FOR ALL EC FL COUNTIES
TODAY. MOST AREAS WITH LONG DURATIONS OF LOW RHS...BUT EVEN AREAS
WITH SHORTER DURATIONS HAVE A GOOD SHOT AT INSTANTANEOUS CRITERIA
DUE TO THE BREEZY CONDITIONS FOR MUCH OF THE DAY.

DRY AIRMASS WILL REMAIN OVER THE AREA THROUGH MIDWEEK AND WILL BEGIN
TO BE MODIFIED BY ONSHORE FLOW INTO LATE WEEK/WEEKEND. SEVERAL HOURS
OF CRITICAL RH VALUES ARE EXPECTED ON TUES AFT OVER MOST LOCATIONS.
HAVE UPGRADED CURRENT FIRE WX WATCH TO A WARNING...EXCEPT FOR ST.
LUCIE AND MARTIN COUNTIES WHERE A WATCH REMAINS IN EFFECT DUE TO
UNCERTAINTY IN LOW RH DURATION IN THESE AREAS. CRITICALLY LOW RH
VALUES LIKELY AGAIN WEDNESDAY AND THEN RH VALUES WILL IMPROVE THURS
INTO FRI AS ONSHORE FLOW PREVAILS.

&&

.CLIMATE...RECORD LOWS FOR TODAY AND TUESDAY...ALONG WITH THE
RECORD COOL MAXIMUMS FOR TODAY...

MONDAY DEC 27TH LOW/YEAR
DAYTONA BEACH...23/1985
ORLANDO (MCO)...29/1985
MELBOURNE.......29/1993
VERO BEACH......25/1983

MON DEC 27TH LOW MAX/YEAR
DAYTONA BEACH...47/1935
ORLANDO (MCO)...56/2001
MELBOURNE.......54/1977
VERO BEACH......51/1983

TUESDAY DEC 28TH LOW/YEAR
DAYTONA BEACH...26/1935
ORLANDO (MCO)...31/1977
MELBOURNE.......32/1972
VERO BEACH......34/1977

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  52  28  57  31 /   0   0   0   0
MCO  52  29  58  32 /   0   0   0   0
MLB  53  28  59  33 /   0   0   0   0
VRB  53  29  60  34 /   0   0   0   0
LEE  50  26  57  31 /   0   0   0   0
SFB  51  29  59  32 /   0   0   0   0
ORL  52  29  58  33 /   0   0   0   0
FPR  54  29  61  33 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR COASTAL VOLUSIA-
     INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST TUESDAY FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR MARTIN-ST. LUCIE.

     WIND CHILL ADVISORY UNTIL 10 AM EST THIS MORNING FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     RED FLAG WARNING FROM 10 AM TO 7 PM EST TUESDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 PM EST THIS
     AFTERNOON FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
     BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN
     INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.

     GALE WARNING UNTIL 10 AM EST THIS MORNING FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 AM EST TUESDAY
     FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
     BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...GLITTO
LONG TERM....WEITLICH
Hazardous weather outlook, Dec 26, 5:23 PM EST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
523 PM EST SUN DEC 26 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-270200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
523 PM EST SUN DEC 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...HIGH WIND IMPACT...
WEST TO NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH WILL
DIMINISH TO AROUND 15 MPH DURING THE EVENING THEN DECREASE TO 10
TO 15 MPH AFTER MIDNIGHT.

...EXCESSIVE COLD IMPACT...
CLEARING SKIES WITH NORTHWEST WINDS OF 10 TO 15 MPH ADVECTING COLD
AIR INTO THE AREA WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER
20S TO AROUND 30 DEGREES BY SUNRISE OVER MUCH OF EAST CENTRAL
FLORIDA. IF YOU HAVE TO BE OUTSIDE OVERNIGHT...BE SURE TO DRESS
APPROPRIATELY FOR THE UNSEASONABLY COLD WEATHER. A FREEZE WARNING
IS IN PLACE FOR ALL OF EAST CENTRAL FLORIDA OVERNIGHT.

AS WINDS REMAIN AT 10 MPH OR MORE OVERNIGHT...LOWEST WIND CHILL
READINGS LATE OVERNIGHT ARE EXPECTED TO REACH THE LOWER AND MIDDLE
20S AROUND SUNRISE MONDAY MORNING. ALONG AND NORTH OF THE I-4
CORRIDOR LOWEST WIND CHILL READINGS AROUND SUNRISE EARLY MONDAY
MORNING WILL FALL INTO THE UPPER TEENS AND LOWER 20S. IF YOU HAVE
TO BE OUTSIDE EARLY MONDAY MORNING IN THESE AREAS...BE SURE TO
DRESS APPROPRIATELY. A WIND CHILL ADVISORY IS IN PLACE FOR ALL OF
EAST CENTRAL FLORIDA OVERNIGHT.

FOLLOW ALL SAFETY PRECAUTIONS WHEN USING SPACE HEATERS. MANY HOME
FIRES OCCUR IN FLORIDA DUE TO IMPROPER USE OF PORTABLE HEATERS.
MAKE SURE TO DRESS WARMLY IF VENTURING OUTSIDE. RESIDENTS SHOULD
TAKE NECESSARY PRECAUTIONS TO PROTECT COLD SENSITIVE PLANTS. PLAN
TO KEEP SMALL PETS INDOORS OVERNIGHT.

...WIND AND SEA IMPACT...
A GALE WARNING REMAINS IN EFFECT THROUGH TONIGHT. WEST WINDS WILL
BE SUSTAINED AT 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS.
SEAS QUICKLY BUILD TO 7 TO 9 FEET WITHIN A FEW MILES OF SHORE AND
CONTINUE TO BUILD TO 12 FEET OR MORE IN THE GULF STREAM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ELEVATED WINDS AND SEAS ARE EXPECTED TO CONTINUE INTO EARLY NEXT
WEEK CREATING HAZARDOUS SMALL CRAFT BOATING CONDITIONS.

LOW WIND CHILLS AND A THREAT FOR FREEZING TEMPERATURES WILL EXIST
ON MONDAY MORNING. FREEZING TEMPERATURES ARE POSSIBLE AGAIN
OVERNIGHT MONDAY AND TUESDAY MORNING.

LONG DURATION OF LOW RELATIVE HUMIDITY VALUES ARE FORECAST TO OCCUR
OVER MUCH OF EAST CENTRAL FLORIDA ON MONDAY AND POSSIBLY AGAIN ON
TUESDAY. GUSTY WEST TO NORTHWEST WINDS ARE ALSO FORECAST FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 4:33 AM ESTFreeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia27 hr
Dec 27, 10:05 AM ESTWind Chill AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia55 min
Dec 27, 2:28 PM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr
Dec 27, 3:15 PM ESTFreeze WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia13 hr
Dec 27, 3:15 PM ESTHard Freeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia17 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.